Alert archive / Virginia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 99, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 1, 2008, 3:56 PM EDT for Halifax County, Virginia. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2008, 3:56 PM EDT (19:56 UTC)
- Expired
- Jun 1, 2008, 4:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
County Halifax County, VA
The radar
The Raleigh/Durham radar (KRAX), 109 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 4:15 PM EDT | HAIL 1 | 2 Ne Virgilina, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 325 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 011956
SVRRNK
VAC083-012045-
/O.NEW.KRNK.SV.W.0099.080601T1956Z-080601T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
356 PM EDT SUN JUN 1 2008
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 445 PM EDT.
* AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CLUSTER SPRINGS...OR NEAR
VIRGILINA...AND MOVING EAST AT 28 MPH.
* LOCATIONS IMPACTED INCLUDE...
CLUSTER SPRINGS...
VIRGILINA...
HITESBURG...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3659 7871 3654 7877 3654 7884 3656 7917
3672 7911 3668 7869
TIME...MOT...LOC 1956Z 285DEG 24KT 3658 7882
$$3 follow-up statements
000
WWUS51 KRNK 012015
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
415 PM EDT SUN JUN 1 2008
VAC083-012045-
/O.CON.KRNK.SV.W.0099.000000T0000Z-080601T2045Z/
HALIFAX VA-
415 PM EDT SUN JUN 1 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHERN HALIFAX COUNTY...
AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HITESBURG...OR NEAR VIRGILINA...MOVING EAST AT 32 MPH.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3659 7871 3654 7877 3656 7917 3664 7913
3668 7869
TIME...MOT...LOC 2015Z 274DEG 27KT 3660 7871
$$000
WWUS51 KRNK 012020
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
420 PM EDT SUN JUN 1 2008
VAC083-012045-
/O.CON.KRNK.SV.W.0099.000000T0000Z-080601T2045Z/
HALIFAX VA-
420 PM EDT SUN JUN 1 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHEASTERN HALIFAX COUNTY...
AT 417 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR VIRGILINA...MOVING EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HITESBURG.
LAT...LON 3659 7871 3654 7877 3655 7901 3666 7892
3668 7869
TIME...MOT...LOC 2020Z 288DEG 29KT 3655 7884
$$000
WWUS51 KRNK 012038
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
437 PM EDT SUN JUN 1 2008
VAC083-012047-
/O.EXP.KRNK.SV.W.0099.000000T0000Z-080601T2045Z/
HALIFAX VA-
437 PM EDT SUN JUN 1 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HALIFAX COUNTY
EXPIRES AT 445 PM EDT...
THE STORM HAS MOVED SOUTHEAST OUT OF HALIFAX COUNTY.
REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL LAW
ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO
THE NATIONAL WEATHER SERVICE OFFICE IN BLACKSBURG.
LAT...LON 3659 7871 3654 7877 3655 7901 3666 7892
3668 7869
TIME...MOT...LOC 2037Z 288DEG 29KT 3651 7868
$$
AMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:28 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 1, 2:28 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 228 PM EDT SUN JUN 1 2008 .SYNOPSIS... A COLD FRONT WILL FINALLY SAG SOUTH AND THROUGH THE AREA TONIGHT WITH HIGH PRESSURE BUILDING IN ON MONDAY. ANOTHER FRONTAL BOUNDARY WILL STALL OVER THE REGION TUESDAY INTO FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... SERIES OF WEAK MESOSCALE VORTICITY CENTERS EMBEDDED IN WESTERLY FLOW OVER MID ATLANTIC REGION...AND APPROACH OF REINFORCING SHOT OF COOLER AIR FROM THE NORTHWEST WILL MAINTAIN A CONTINUED THREAT OF WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS OVER THE BLACKSBURG FORECAST AREA FOR THE REST OF THIS AFTERNOON. MODIFIED SOUNDINGS OVER AREA REVEAL THE POTENTIAL OF LIFTED INDEX VALUES IN THE -2 TO -4 RANGE WITH CONVECTIVE AVAILABLE POTENTIAL ENERGY EXCEEDING 1000 J/KG. DESPITE SOME THERMODYNAMIC SUPPORT FOR CONVECTION...SIGNIFICANT DYNAMIC FORCING IS LACKING...AND SIMILAR TO YESTERDAY...PERSISTENT DEEP WESTERLY WIND FLOW OVER REGION WILL RESULT IN CONVECTION BEING FAVORED OVER UPSLOPE AREAS OF THE WEST...WITH LESSER THREAT EAST OF THE BLUE RIDGE DUE TO INFLUENCE OF DOWNSLOPING. DESPITE MID AND HIGH LEVEL DEBRIS CLOUDS FROM UPSTREAM CONVECTION... AMOUNT OF INSOLATION OVER BLACKSBURG AREA HAS BEEN SUFFICIENT TO REACH CONVECTIVE TEMPERATURE IN THE MID-UPPER 70S ACROSS THE WEST...AND APPROACHING THE LOWER-MID 80S NEEDED ACROSS THE EAST. CONSIDERING THE ABOVE...GRIDS WILL CONTINUE TO DEPICT HIGHEST THREAT FOR CONVECTION ACROSS THE WEST...WITH LOWER THREAT EAST OF THE BLUE RIDGE. CONVECTION SHOULD WANE THIS EVENING AS MAIN FORCING SHIFTS SOUTH OF THE AREA. SKIES ARE GOING TO CLEAR IN THE NORTH OVERNIGHT AND WINDS GO LIGHT. SO EXPECTING SOME PATCHY FOG IN THE VALLEYS...NEAR RIVERS. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... MONDAY INTO MONDAY NIGHT THE HIGH PRESSURE WILL PROGRESS OVERHEAD AND THEN SHIFT TO THE EAST OF THE REGION. A DRY FORECAST...WITH TEMPS AROUND MET MOS...WITH MINOR ADJUSTMENTS. SHOULD BE LESS HUMID. LATE MONDAY NIGHT WE SHOULD START TO SEE CLOUD COVER IN THE WEST START TO INCREASE AS SOUTHERLY FLOW IN ADVANCE OF OUR NEXT WEATHER SYSTEM DEVELOPS. TUESDAY...LOW PRESSURE LIFTS FROM THE CENTRAL PLAINS INTO THE LOWER GREAT ALKES WITH A SFC FRONT ACROSS THE OHIO VALLEY. SOUTHWEST FLOW INCREASING ALONG WITH DEWPOINTS AND ENOUGH SFC CONVERGENCE FOR SCATTERED SHOWER AND STORMS IN THE WEST WITH LESS CHANCE OUT EAST. TUESDAY NIGHT INTO WEDNESDAY THE FRONT LINGERS ACROSS THE OHIO VALLEY BEFORE SHORTWAVE PASSES ACROSS THE MID ATLANTIC ALONG WITH SFC LOW INTO NEW YORK. THIS SHOULD DROP THE COLD FRONT CLOSER TO THE FORECAST AREA...BRINGING THE BEST CHANCE OF SHRA/TSRA TO THE NORTHWEST/NORTH WEDNESDAY. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... THE COLD FRONT WILL DROP AS FAR SOUTH OF THE MASON-DIXON LINE AREA WEDNESDAY NIGHT INTO THURSDAY WITH ANOTHER LOW DEEPENDING ACROSS THE CENTRAL PLAINS. STILL LOOKS LIKE CHANCE OF SHRA/TSRA MAINLY TO THE NORTHERN PORTIONS OF THE FORECAST AREA INTO THURSDAY...BEFORE 5H RIDGE BUILDS IN EARNEST FOR LATE WEEK...TRANSITIONING US INTO A TYPICAL SUMMER LIKE REGIME WITH WARMER/MORE HUMID CONDITIONS WITH THE AFTERNOON/EVENING SHRA/TSRA DEVELOPMENT OVER THE MOUNTAINS FRIDAY. AS WE WORK INTO THE WEEKEND THE MAIN LOW PUSHES INTO SOUTHEAST CANADA AND THE COLD FRONT STRINGS OUT ACROSS THE MIDWEST/GREAT LAKES. UPPER HEIGHTS REMAIN HIGH...WITH BUT THE FORECAST AREA IS IN THE SRN EDGE OF THE WESTERLIES...SO A POTENTIAL EXISTS FOR A BETTER SHOT OF SHOWERS AND STORMS FOR SATURDAY. SUNDAY WILL BE HOT WITH ISOLATED THUNDERSTORMS IN THE MOUNTAINS AS THE 5H RIDGE SURGES NWD FROM TH4E GULF COASTAL AREA KEEPING THE MAIN STORM TRACK OVER THE OHIO VALLEY INTO PA/NY. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... VFR CONDITIONS ARE EXPECTED AT MOST LOCATIONS THE NEXT 24 HOURS. THE EXCEPTION WILL BE SOME POCKETS OF MVFR CIGS/VSBYS IN ASSOCIATION WITH SCATTERED SHRA/TSRA THAT WILL TRAVERSE MAINLY WESTERN PORTIONS OF THE AREA THIS AFTERNOON INTO THIS EVENING. HOWEVER...ANY REDUCTION OF FLIGHT RULES BELOW VFR SHOULD BE SHORT LIVED...LESS THAN AN HOUR...AT ANY ONE GIVEN LOCATION. SURFACE WINDS WILL CONTINUE TO BE PRIMARILY FROM A WESTERLY DIRECTION THROUGH THIS EVENING UNTIL THE ARRIVAL OF THE NEXT REINFORCING SHOT OF COOLER AIR FROM THE WEST LATER TONIGHT...WHEN WINDS WILL GRADUALLY VEER INTO A MORE NORTHERLY OR NORTHEASTERLY DIRECTION. THE ARRIVAL OF THE COOL FRONT LATER TONIGHT WILL BRING DRIER AIR BACK INTO THE REGION AND ALLOW FOR A GRADUAL DECREASE IN CLOUD COVER AND WIND SPEED. WITH SUBSIDENCE INCREASING OVER A MOIST BOUNDARY LAYER...MAY SEE THE DEVELOPMENT OF SOME FOG FOR A BRIEF PERIOD BEFORE/AROUND DAYBREAK MONDAY IN THE GREENBRIER VALLEY OF SE WV AT KLWB...AND NEAR KBLF. HIGH PRESSURE WILL COVER THE AREA MONDAY BRINGING VFR CONDITIONS WITH LIGHT WINDS. YET ANOTHER COLD FRONT WILL MOVE THROUGH THE REGION TUESDAY NIGHT OR WEDNESDAY. THIS WILL BRING ANOTHER THREAT OF SHOWERS AND TSTMS WITH PERIODS OF MVFR...POSSIBLY IFR CONDITIONS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...DS/WP NEAR TERM...WERT/WP SHORT TERM...DS/WP LONG TERM...WP AVIATION...DS/WERT
Hazardous weather outlook, Jun 1, 10:12 AM EDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1012 AM EDT SUN JUN 1 2008 NCZ001>006-018>020-VAZ007-009-010-012-013-015>017-032-033-043>047- 058-059-021415- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-WYTHE-PULASKI-GRAYSON-CARROLL-FLOYD- PATRICK-FRANKLIN-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 1012 AM EDT SUN JUN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN THIS AFTERNOON INTO THIS EVENING. SOME OF THE STRONGEST STORMS WILL HAVE THE POTENTIAL OF PRODUCING PENNY SIZED HAIL OR WIND GUSTS TO 60 MPH. ANY STORMS WHICH DO DEVELOP ARE EXPECTED TO DISSIPATE BY OR SHORTLY AFTER SUNSET AS SURFACE TEMPERATURES BEGIN TO COOL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ011-014-018>020-022>024-034-035-WVZ042>045-021415- GILES-MONTGOMERY-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-BEDFORD-AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER- 1012 AM EDT SUN JUN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WERT
In the hours before
Special weather statement, Jun 1, 11:51 AM EDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1151 AM EDT SUN JUN 1 2008 NCZ001-002-018-VAZ007-009-010-012-015-016-011700- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-WYTHE-GRAYSON- CARROLL- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...WYTHEVILLE...INDEPENDENCE...GALAX 1151 AM EDT SUN JUN 1 2008 AT 1145 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED SCATTERED THUNDERSTORMS DEVELOPING OVER EXTREME SOUTHWEST VIRGINIA ONTO THE HIGHLANDS OF NORTHWESTERN NORTH CAROLINA. ALL STORMS WERE MOVING EAST AT AROUND 30 MPH. MOST OF THE ACTIVITY THROUGH 100 PM EDT WILL REMAIN FROM NEAR WYTHEVILLE...AND POINTS TO THE SOUTH AND WEST. SOME OF THE STRONGER STORMS MAY PRODUCE LOCALLY HEAVY RAIN WITH RAINFALL TOTALS OF UP TO ONE HALF INCH IN LESS THAN 30 MINUTES...DANGEROUS LIGHTNING...SMALL HAIL...AND GUSTY WINDS TO AROUND 40 MPH. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. WERT
Special weather statement, Jun 1, 12:55 PM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1255 PM EDT SUN JUN 1 2008 NCZ001-002-018-011800- ASHE-ALLEGHANY NC-WATAUGA- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE 1255 PM EDT SUN JUN 1 2008 AT 1145 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED WIDELY SCATTERED THUNDERSTORMS MOVING EAST AT 30 MPH INTO THE HIGHLANDS OF EXTREME SOUTHWESTERN VIRGINIA INTO THE MOUNTAINS OF NORTHWESTERN NORTH CAROLINA. AREAL COVERAGE AND INTENSITY OF THE STORMS IS EXPECTED TO INCREASE AS THE AFTERNOON PROGRESSES. SOME OF THE STRONGER STORMS MAY PRODUCE LOCALLY HEAVY RAIN WITH RAINFALL TOTALS OF UP TO ONE INCH IN LESS THAN AN HOUR...DANGEROUS LIGHTNING...SMALL HAIL...AND GUSTY WINDS TO AROUND 40 MPH. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. VAZ007-009-010-012-015-016-011800- TAZEWELL-SMYTH-BLAND-WYTHE-GRAYSON-CARROLL- INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND... WYTHEVILLE...INDEPENDENCE...GALAX 1255 PM EDT SUN JUN 1 2008 AT 1145 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED SCATTERED THUNDERSTORMS CONTINUING TO DEVELOP OVER EXTREME SOUTHWEST VIRGINIA ONTO THE HIGHLANDS OF NORTHWESTERN NORTH CAROLINA. ALL STORMS WERE MOVING EAST AT AROUND 30 MPH. MOST OF THE ACTIVITY THROUGH 200 PM EDT WILL REMAIN FROM BETWEEN RICHLANDS AND SALTVILLE EAST TO BETWEEN WYTHEVILLE AND INDEPENDENCE. SOME OF THE STRONGER STORMS MAY PRODUCE LOCALLY HEAVY RAIN WITH RAINFALL TOTALS OF UP TO ONE INCH IN LESS THAN ONE HOUR...DANGEROUS LIGHTNING...SMALL HAIL...AND GUSTY WINDS TO AROUND 40 MPH. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. WERT
Local storm report, Jun 1, 3:25 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
325 PM EDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM TSTM WND DMG FIELDALE 36.70N 79.95W
06/01/2008 HENRY VA LAW ENFORCEMENT
ONE TREE DOWN ON APPALACHIAN DRIVE.
0245 PM TSTM WND DMG 2 WNW MARTINSVILLE CITY 36.69N 79.91W
06/01/2008 HENRY VA LAW ENFORCEMENT
ONE TREE DOWN ON KOEHLER ROAD.
0255 PM TSTM WND DMG AXTON 36.67N 79.72W
06/01/2008 HENRY VA LAW ENFORCEMENT
ONE TREE DOWN ON MOUNTAIN VALLEY ROAD.
&&
WHPSpecial weather statement, Jun 1, 3:36 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 336 PM EDT SUN JUN 1 2008 VAZ044-058-012100- HALIFAX VA-PITTSYLVANIA VA- 336 PM EDT SUN JUN 1 2008 AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ACROSS SOUTHERN PITTSYLVANIA COUNTY...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...HALIFAX AT 350 PM EDT...SOUTH BOSTON AT 355 PM EDT...SCOTTSBURG AT 405 PM EDT...DRYBURG AT 415 PM EDT... EXPECT WINDS OF 40 TO 50 MPH AND SMALL HAIL WITH THESE STORMS...AS WELL AS FREQUENT LIGHTNING. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. SK
Local storm report, Jun 1, 3:49 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
349 PM EDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FLASH FLOOD 3 ENE CHILHOWIE 36.81N 81.63W
06/01/2008 SMYTH VA EMERGENCY MNGR
HIGHWAY 11 IN SEVEN MILE FORD HAD SEVERAL FEET OF WATER
RUNNING ACROSS IT. FLOODING OCCURRED FROM 215 PM EDT
THROUGH THE TIME OF THE REPORT AT 252 PM EDT. ROADS WERE
ALSO FLOODED NEAR CHILHOWIE DURING THIS TIME.
&&
WHPLocal storm report, Jun 1, 3:51 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
351 PM EDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM HAIL 1 E ADWOLF 36.79N 81.57W
06/01/2008 E0.75 INCH SMYTH VA PUBLIC
&&
WERTThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 1:48 PM EDT | Severe Thunderstorm Warning | RNK | Grayson, Smyth, Wythe | 57 min |
| Jun 1, 2:07 PM EDT | Flash Flood Warning | RNK | Smyth | 5 hr |
| Jun 1, 2:36 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Danville, City of Martinsville | 54 min |
| Jun 1, 5:48 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, City of Covington | 57 min |
| Jun 1, 6:07 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, Craig, Rockbridge | 53 min |
| Jun 1, 6:30 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Buckingham | 60 min |
| Jun 1, 7:06 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Roanoke | 54 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.